It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-18-2005, 08:38 AM   #1
Junior Member
 
Join Date: May 2004
Posts: 11
Heidi_B HB User
Zocor and Tinnitus

Hi all!

Just wondering if you have ever heard of Zocor (20 mg) causing tinnitus? And if so, what might remedy these symptoms (in addition to stopping Zocor, I suppose)...

Thanks much, Heidi

 
Sponsors Lightbulb
   
Old 09-18-2005, 08:48 AM   #2
Inactive
 
Join Date: Jan 2003
Location: PA
Posts: 1,193
Moxie75 HB User
Re: Zocor and Tinnitus

Hi Heidi,

Most of the cholesterol meds are an anti-inflammatory from what I am told. This is a portion of what I read about Tinnuitus:

Tinnitus may also be caused by allergy, high or low blood pressure (blood circulation problems), a tumor, diabetes, thyroid problems, injury to the head or neck, and a variety of other causes including medications such as anti-inflammatories, antibiotics, sedatives, antidepressants, and aspirin. If you take aspirin and your ears ring, talk to your doctor about dosage in relation to your size.

As for the "remedy" you will need to research the internet as there are many causes of Tinnitus and all may need to be "remedied" in different manner

Good luck, Lisa

 
Sponsors Lightbulb
   
Old 09-18-2005, 09:05 AM   #3
Junior Member
 
Join Date: May 2004
Posts: 11
Heidi_B HB User
Re: Zocor and Tinnitus

Thanks, Lisa!

I know that Lipitor may cause tinnitus, but since Zocor has a different active ingredient (simvastatin), I am not sure if this is the case for Zocor. However, my mother, who has been on Zocor for 3 months, has suddenly developed a very annoying case of tinnitus, which has now been ongoing for - 3 months. Coincidence...?

 
Old 09-18-2005, 10:46 AM   #4
Inactive
 
Join Date: Sep 2004
Posts: 285
heart44 HB User
Re: Zocor and Tinnitus

Quote:
Originally Posted by Heidi_B
I know that Lipitor may cause tinnitus, but since Zocor has a different active ingredient (simvastatin), I am not sure if this is the case for Zocor. However, my mother, who has been on Zocor for 3 months, has suddenly developed a very annoying case of tinnitus........
Hi Heidi,

Although tinnitus is not a life threatening condition, your mother does need to tell her doctor of this recent development. Tinnitus can cause trouble sleeping and concentration, which might be very stressful for your mom. Tinnitus could also indicate that something else is going on.

Make a list of all your mother's medications and OTC's. My M-I-L had drug induced lupus from mixing OTC's with her prescription drugs. I researched all her OTC's. One, a fiber supplement, had over 30 different ingredients, 3 of which are known to cause trouble with prescription drugs.

Re: Zocor vs Lipitor - both are statin drugs. All the statin drugs share the same side effects.

Frankie

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Suggestion on what to try next after RYR and Zocor? vdo High Cholesterol 4 01-27-2010 04:09 PM
Zocor Buzzy523 Kidney Disorders 1 08-19-2008 09:45 AM
Switching from Zocor to Zetia Amanda Love High Cholesterol 7 11-28-2007 06:58 PM
Zocor side effects drupe56 High Cholesterol 10 09-25-2007 01:48 PM
Crestor v Zocor potency? jkhh High Cholesterol 6 01-03-2007 09:52 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!